It's still dark under my eyes despite the Restylane
I agree that restylane was a reasonable treatment for your tear trough. However, you still have melanin and hemosiderin and deoxyhemoglobin as mentioned by Dr. Richardson and I agree that topical treatment is indicated. If you do not get the results you are seeking, light chemical peels or laser peels may be very effective for this condition. Good luck!
Can Restylane be used for under eye darkness?
As the panel members suggested, under eye pigmentation (darkening) may be related to several challenging conditions. Oftentimes, a combination treatment approach is the best option but benefits are still variable.
If you received the Restylane in your tear troughs in hopes of minimizing the darkening effect, it would appear that you did not seee any benefit. In fact, it appears as if you have lumpiness consistent with filler product that was placed too superficially.
You may want to consider having an experienced injector use Vitrase to dissolve the lumps which may help with your concerns.
Depends on what is causing the darkness
Three things cause darkness under the eyes. There may be sun damage causing hyperpigmentation of the skin - this is more common the darker the skin is in general - so more common in Mediterranean, Asian, Hispanic descent individuals. The second cause is too much skin - but this is unlikely given your age. The third is veins showing through the eyelid skin, which is the thinnest skin on the body. I would think this is most likely in you, and because the filler that was put in has no effect on the veins, there was no improvement. You need to see a cosmetic dermatologist who can differentiate the issues for you. Good luck!
It sounds like the darkness you have was present before the Restylane. I don't know what your ethnicity is, but some ethnic groups have a predisposition to darker circles under the eyes. There may also be a genetic predisposition to this issue in some families. It is a difficult problem to treat. Fillers may help. You can also try bleaching creams, and concealers.
You may have skin pigmentation that can be reduced with topical creams or may be secondary to the loss of fatty tissue . Please send pictures or see a board certified plastic surgeon that is familiar with the skin and soft tissue problems of the eyes.
A photo would be useful. Usually the darkness is related to shadow from relative hollowness of the tear trough area and fillers are the best for that. Sometimes lower blepharoplasty may help. Consult an oculoplastic surgeon.
Fort Lauderdale Restylane
I agree with Dr. Skellchock. Your discoloration is multifactorial composed of melanin, deoxyhemoglobin, & hemosiderin. Topicals continue to be most effective targeting tge pigments in that area. A Board Certified Dermatologist has completed three intense years on physiology and represent the authority on dyspigmentation.
My first impression is you were extremely over-corrected which does nothing butbadd another pigment to battle, namely the Nya ironic acid itself. Nya ironic acids placed in the dermis or subcutis of thin skin can result in the Tyndall Effect. This is a bluish discoloration following injectible HA. The rule in my office is light hyaluronidase followed by NO further fillers for nine months in conjunction with serial photography.